Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Northern Indiana

July 31, 2012Elkhart County, Indiana

NWS Northern Indiana issued this special weather statement at Jul 31, 2012, 5:13 AM EDT for Elkhart County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2012, 5:13 AM EDT (09:13 UTC)
Expired
Jul 31, 2012, 5:45 AM EDT
In force
32 min
Issued by
NWS Northern Indiana

County Elkhart County, IN

The radar

The Northern Indiana radar (KIWX), 37 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
2207 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WWUS83 KIWX 310913
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 AM EDT TUE JUL 31 2012

INZ004>006-014-016-310945-
ELKHART IN-KOSCIUSKO IN-LAGRANGE IN-MARSHALL IN-ST. JOSEPH IN-
513 AM EDT TUE JUL 31 2012

...STRONG THUNDERSTORMS TO AFFECT NORTHWESTERN 
KOSCIUSKO...NORTHEASTERN MARSHALL...EXTREME NORTHWESTERN 
NOBLE...SOUTHWESTERN LAGRANGE...SOUTHERN ST. JOSEPH AND ELKHART 
COUNTIES...

AT 510 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKEVILLE TO OSCEOLA
TO BRISTOL...MOVING SOUTHEAST AT 20 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  DUNLAP...
  BREMEN AND GOSHEN...
  NAPPANEE...
  BRISTOL...
  WAKARUSA...
  MIDDLEBURY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. 

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4155 8648 4166 8610 4176 8588 4176 8582
      4159 8557 4138 8584 4128 8622
TIME...MOT...LOC 0913Z 325DEG 18KT 4153 8631 4160 8604
          4174 8585

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 31, 2:00 AM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Jul 31, 2:00 AM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
200 AM EDT TUE JUL 31 2012

.AVIATION... /06 UTC TAFS/
PRIMARY FOCUS WRT CONVECTION/TIMING ATTEMPTS. ONGOING LINEAR SYSTEM
ACRS CNTL MI INTO FAR SRN SHOULD CONT DECAYING TREND AS IT
SAGS SEWD ERLY THIS AM AMID RATHER WEAK WIND PROFILES.
HOWEVER...POOL OF GREATER 1500 J/KG ACRS WARM SRN LAKE MI W/LOWER
PARCEL LEVELS COMBINED WITH MIDLVL LAPSE RATES GT 7 C/KM INTO FAR
NWRN IN FAVORS DOWNTREND TO BE SLOW. TIMED WEAK CONVECTION INVOF
KSBN 09-11 UTC TIMEFRAME ALONG WITH A TEMPO MINOR OUTFLOW GUST WITH
DOWNDRAFT DOMINANT PARCELS WITHIN A DRY SUBCLOUD REGN W/DCAPE
1400-1500 J/KG. WL CONT TO MONITOR FOR PSBL UPDATE/ESCALATION TO
MORE THAN CURRENT/SHORT DURATION VCTS MENTION PRIOR TO 12 UTC
ISSUANCE. FURTHER DOWNSTREAM AT KFWA...WEAKER BUOYANCY SHOULD AFFORD
SYSTEM DEMISE ACRS SRN LWR MI/NWRN IN...WITH FOCUS THEN SHIFTING TO
CONVECTIVE REGENERATION COINCIDENT WITH AFTN HEATING/INCRSD
CONVERGENCE AHEAD OF SFC FNT...WITH TEMPO TSRA 18-21 UTC SUPPORTED
BY CONVECTION ALLOWING SHORT RANGE MODELS...WITH MEDIUM RANGE
PROBABILITY AND MEDIUM CONFIDENCE.

&&

.PREV DISCUSSION... /ISSUED 411 PM EDT MON JUL 30 2012/

SHORT TERM / TONIGHT THROUGH TUES NIGHT /...

FOCUS IN SHORT TERM IS ON PRECIP CHANCES AND TEMPS ON TUESDAY.
SHORTWAVE DISTURBANCE CURRENTLY LOCATED OVER NORTHERN MN/WI WILL
ROTATE THRU THE LOWER GREAT LAKES THIS EVENING INTO TONIGHT. STILL
THINK ANY CONVECTION ASSOCIATED WITH THIS WILL REMAIN TO THE N/NW OF
THE AREA AS INSTABILITY AND FLOW ARE MEAGER AND DEWPTS HAVE MIXED
INTO THE U50S/L60S ACROSS THE AREA. ASSOCIATED WEAK COLD FRONT IS
PROGGED TO DROP SE OVERNIGHT...REACHING THE AREA BY EARLY TUESDAY.
MODELS IN DECENT AGREEMENT WITH TIMING OF THE FRONT ACROSS AREA IN
THE MORNING/EARLY AFTN HOURS AND A BLEND GENERALLY ACCEPTED. WHILE
FORCING IS RELATIVELY WEAK OVER WESTERN PORTIONS...IT MAY BE ENOUGH
TO FIRE SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT. BEST
SHOT AT CONVECTION REMAINS OVER EASTERN PORTIONS OF THE AREA AS
LATER TIMING MAY ALLOW FOR SOME DESTABILIZATION. A LIMITING FACTOR
WILL BE THE LACK OF DECENT MOISTURE. HAVE CONTINUED MAINLY WITH LOW
CHANCE POPS WITH HIGHER PROBABILITIES OVER EASTERN AREAS. WIDESPREAD
HEAVY RAINFALL OR ANY HELP FOR THE DROUGHT LOOKS OUT OF THE
QUESTION AT THIS POINT. SEVERE THREAT WILL ALSO BE RATHER LOW
GIVEN LIMITED WINDOW FOR DESTABILIZATION...MARGINAL SHEAR
VALUES...AND LACK OF NEEDED MOISTURE. FRONT WILL QUICKLY EXIT AREA
AS HIGH PRESSURE BEGINS TO MOVE INTO AREA BY TUES EVENING.

TEMPS TONIGHT WILL BE IN THE MID TO UPPER 60S. HIGHS ON TUES WILL
LARGELY DEPEND ON AMOUNT OF CLOUD COVER AND TIMING OF FRONT.
GRADIENT WITH LOW 80S IN THE NW NEAR THE LAKE TO NEAR 90 IN THE SE.
TUES NIGHT WILL BE RATHER COOL AS CLEARING BEHIND FRONT WILL ALLOW
FOR TEMPS TO FALL INTO THE L60S IN MOST LOCATIONS.

LONG TERM.../WED-MON/

SFC HIGH WILL MOVE ACROSS THE AREA WED/WED NGT PROVIDING FAIR WX AND
SEASONABLE TEMPS. LOW PRESSURE EXPECTED TO MOVE EAST ACROSS LS THU
AND TO QUEBEC FRI. TRAILING CDFNT SHOULD DROP SOUTH INTO SRN MI BY
THU EVE. WK WARM/MOIST ADVECTION AHEAD OF THE FRONT SHOULD RESULT IN
A LITTLE WARMER TEMPS WITH HIGHS IN THE U80S/L90S. SLOW AIRMASS
DESTABILIZATION COMBINED WITH WK FORCING ASSOCIATED WITH APCHG CDFNT
SUPPORTS GOING SLIGHT CHC POPS OVERSPREADING THE CWA FROM N-S
THU-THU NGT. FRONT SHOULD MOVE INTO THE AREA AND STALL OUT FRIDAY
AND THEN RETREAT BACK NORTH AS A WARM FRONT FRI NGT DUE TO INCREASED
S-SW FLOW AHEAD OF NEXT STRONGER LOW MOVG EAST INTO SWRN ONTARIO.
MOISTURE CONVERGENCE/ISENT LIFT NEAR THE FRONTAL BOUNDARY MAY RESULT
IN TSTMS IN OUR AREA FRI/FRI NGT. WITH FRONT STALLING OVER THE AREA
FRI... HIGH TEMPS SHOULD BE A LITTLE COOLER THAN THU. WITH FRONT
LIFTING BACK NORTH OF THE AREA BY SAT... EXPECT WARMER TEMPS WITH
HIGHS IN THE L-M90S WITH WARM SECTOR CAPPING SUGGESTING LITTLE CHC
OF TSTMS. CDFNT ASSOCIATED WITH ONTARIO LOW IS EXPECTED TO MOVE
THROUGH OUR AREA SAT NGT/SUNDAY... WITH TSTMS PSBL ALONG AND AHEAD
OF IT. HIGH PRESSURE SHOULD MOVE ACROSS THE AREA BEHIND THE FRONT
SUNDAY NGT/MONDAY PROVIDING FAIR WX WITH TEMPS COOLING BACK TO NEAR
NORMAL.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...RIP CURRENT RISK FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     MORNING FOR INZ003.

MI...RIP CURRENT RISK FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     MORNING FOR MIZ077.

OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 PM TUESDAY TO 5 AM EDT WEDNESDAY
     FOR LMZ043-046.

&&

SHORT TERM...OBERGFELL
LONG TERM...JT
AVIATION...MURPHY
Hazardous weather outlook, Jul 30, 3:58 PM EDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT MON JUL 30 2012

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-312000-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
358 PM EDT MON JUL 30 2012 /258 PM CDT MON JUL 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT NORTHWEST
OF A ROCHESTER TO ANGOLA LINE. THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY... THURSDAY...
FRIDAY... AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-312000-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
358 PM EDT MON JUL 30 2012 /258 PM CDT MON JUL 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. IF STORMS
OCCUR... GUSTY WINDS ARE POSSIBLE... BUT SEVERE STORMS ARE
UNLIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A HIGH RISK OF RIP CURRENTS TUESDAY AND A MODERATE RISK
WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY... THURSDAY... FRIDAY...
AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-312000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
358 PM EDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. IF STORMS
OCCUR WIND GUSTS OVER 34 KNOTS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY... THURSDAY... FRIDAY...
AND SATURDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jul 31, 3:03 AM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
303 AM EDT TUE JUL 31 2012

MIZ077-078-310800-
BERRIEN MI-CASS MI-
303 AM EDT TUE JUL 31 2012

...STRONG THUNDERSTORMS MOVING TOWARD CASS...EXTREME WESTERN ST.
JOSEPH AND BERRIEN COUNTIES...

AT 256 AM EDT/156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
HOLLAND MICHIGAN...WEST TO OVER CENTRAL LAKE MICHIGAN...MOVING
SOUTHEAST AT 40 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  BENTON HEIGHTS AND BENTON HARBOR...
  ST. JOSEPH AND FAIR PLAIN...
  DOWAGIAC...
  PAW PAW LAKE AND LAKE MICHIGAN BEACH...
  WATERVLIET AND COLOMA...
  STEVENSVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4208 8623 4207 8585 4189 8576 4185 8576
      4180 8597 4179 8652 4192 8661 4211 8650
      4218 8642 4224 8638 4225 8623
TIME...MOT...LOC 0657Z 332DEG 33KT 4252 8609 4240 8640
          4239 8684
Special weather statement, Jul 31, 3:37 AM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 AM EDT TUE JUL 31 2012

MIZ077>081-310800-
BERRIEN MI-BRANCH MI-CASS MI-HILLSDALE MI-ST. JOSEPH MI-
337 AM EDT TUE JUL 31 2012

...OUTFLOW WINDS PRECEDING A LINE OF STRONG THUNDERSTORMS MOVING
TOWARD BERRIEN...CASS...ST. JOSEPH...BRANCH...AND NORTHWESTERN
HILLSDALE COUNTIES...

AT 333 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
GUST FRONT FROM A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 12
MILES NORTHEAST OF UNION CITY TO 6 MILES WEST OF UNION CITY TO 7
MILES WEST OF MARCELLUS TO 16 MILES NORTHWEST OF ST. JOSEPH...MOVING
SOUTH AT 40 MPH. FREQUENT WIND GUSTS IN THE 40 TO 45 MPH RANGE HAVE
BEEN OBSERVED WITH THE GUST FRONT. AS THE THUNDERSTORMS MOVE IN
BEHIND THE GUST FRONT...LOCAL WIND GUSTS TO 50 MPH AND SMALL HAIL
MAY ACCOMPANY THE STRONGER STORMS.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  ST. JOSEPH AND FAIR PLAIN...
  DOWAGIAC AND THREE RIVERS...
  COLDWATER...
  STURGIS AND NILES...
  COLON...
  CASSOPOLIS...CENTREVILLE AND STEVENSVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4218 8623 4207 8622 4207 8480 4181 8471
      4176 8518 4176 8585 4178 8677 4192 8661
      4211 8650 4221 8640
TIME...MOT...LOC 0734Z 347DEG 33KT 4215 8494 4206 8526
          4202 8594 4220 8677
Special weather statement, Jul 31, 4:38 AM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
438 AM EDT TUE JUL 31 2012

INZ003>005-MIZ077-078-310915-
BERRIEN MI-CASS MI-ELKHART IN-LA PORTE IN-ST. JOSEPH IN-
438 AM EDT TUE JUL 31 2012

...STRONG THUNDERSTORMS TO AFFECT CASS...SOUTHERN
BERRIEN...NORTHEASTERN LA PORTE...NORTHERN ST. JOSEPH AND
NORTHWESTERN ELKHART COUNTIES...

AT 433 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DOWAGIAC TO BERRIEN
SPRINGS TO SHOREWOOD-TOWER HILL...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  NILES AND BUCHANAN...
  GEORGETOWN...
  SOUTH BEND AND GRANGER...
  MISHAWAKA AND SIMONTON LAKE...
  CASSOPOLIS...
  NEW CARLISLE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER INDOORS UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4179 8582 4164 8617 4157 8657 4182 8673
      4185 8669 4192 8661 4193 8647 4208 8614
      4208 8606
TIME...MOT...LOC 0838Z 326DEG 28KT 4198 8612 4187 8636
          4181 8666
Local storm report, Jul 31, 4:44 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 AM EDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     MARINE TSTM WIND 4 NW BRIDGMAN           41.98N  86.62W
07/31/2012  M43 MPH          LMZ043             MI   BUOY

            A 37 KNOT WIND GUST WAS RECORDED AT THE BUOY NEAR COOK
            NUCLEAR PLANT.

&&

FISHER
Local storm report, Jul 31, 5:13 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 AM EDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 AM     HAIL             BENTON HARBOR           42.12N  86.45W
07/31/2012  E0.75 INCH       BERRIEN            MI   PUBLIC

&&

FISHER
Special weather statement, Jul 31, 5:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
513 AM EDT TUE JUL 31 2012

INZ004>006-014-016-310945-
ELKHART IN-KOSCIUSKO IN-LAGRANGE IN-MARSHALL IN-ST. JOSEPH IN-
513 AM EDT TUE JUL 31 2012

...STRONG THUNDERSTORMS TO AFFECT NORTHWESTERN
KOSCIUSKO...NORTHEASTERN MARSHALL...EXTREME NORTHWESTERN
NOBLE...SOUTHWESTERN LAGRANGE...SOUTHERN ST. JOSEPH AND ELKHART
COUNTIES...

AT 510 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKEVILLE TO OSCEOLA
TO BRISTOL...MOVING SOUTHEAST AT 20 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  DUNLAP...
  BREMEN AND GOSHEN...
  NAPPANEE...
  BRISTOL...
  WAKARUSA...
  MIDDLEBURY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4155 8648 4166 8610 4176 8588 4176 8582
      4159 8557 4138 8584 4128 8622
TIME...MOT...LOC 0913Z 325DEG 18KT 4153 8631 4160 8604
          4174 8585

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 3:44 AM EDTSpecial Marine WarningIWX91 min
Jul 31, 5:38 AM EDTSpecial Weather StatementIWXKosciusko, Marshall, Noble22 min
Jul 31, 5:40 AM EDTSpecial Weather StatementIWXLaPorte, Pulaski, Starke35 min
Jul 31, 3:03 AM EDTSpecial Weather StatementIWXCass57 min
Jul 31, 3:37 AM EDTSpecial Weather StatementIWXBerrien, Branch, Cass, Saint Joseph23 min
Jul 31, 4:04 AM EDTSevere Thunderstorm WarningIWXBerrien41 min
Jul 31, 4:38 AM EDTSpecial Weather StatementIWXCass37 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.